November  2016, 36(11): 6413-6451. doi: 10.3934/dcds.2016077

Ruelle transfer operators with two complex parameters and applications

1. 

Université de Bordeaux, Institut de Mathématiques de Bordeaux, 351, Cours de la Libération, 33405 Talence, France

2. 

School of Mathematics and Statistics, University of Western Australia, 35 Stirling Hwy, Crawley WA 6009

Received  October 2015 Revised  June 2016 Published  August 2016

For a $C^2$ Axiom A flow $\phi_t: M \longrightarrow M$ on a Riemannian manifold $M$ and a basic set $\Lambda$ for $\phi_t$ we consider the Ruelle transfer operator $L_{f - s \tau + z g}$, where $f$ and $g$ are real-valued Hölder functions on $\Lambda$, $\tau$ is the roof function and $s, z \in \mathbb{C}$ are complex parameters. Under some assumptions about $\phi_t$ we establish estimates for the iterations of this Ruelle operator in the spirit of the estimates for operators with one complex parameter (see [4], [21], [22]). Two cases are covered: (i) for arbitrary Hölder $f,g$ when $|Im z| \leq B |Im s|^\mu$ for some constants $B > 0$, $0 < \mu < 1$ ($\mu = 1$ for Lipschitz $f,g$), (ii) for Lipschitz $f,g$ when $|Im s| \leq B_1 |Im z|$ for some constant $B_1 > 0$ . Applying these estimates, we obtain a non zero analytic extension of the zeta function $\zeta(s, z)$ for $P_f - \epsilon < Re (s) < P_f$ and $|z|$ small enough with a simple pole at $s = s(z)$. Two other applications are considered as well: the first concerns the Hannay-Ozorio de Almeida sum formula, while the second deals with the asymptotic of the counting function $\pi_F(T)$ for weighted primitive periods of the flow $\phi_t.$
Citation: Vesselin Petkov, Luchezar Stoyanov. Ruelle transfer operators with two complex parameters and applications. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6413-6451. doi: 10.3934/dcds.2016077
References:
[1]

R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lect. Notes in Maths. 470, Springer-Verlag, Berlin, 1975.

[2]

R. Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math., 95 (1973), 429-460. doi: 10.2307/2373793.

[3]

R. Bowen and D. Ruelle, The ergodic theory of Axiom A flows, Invent. Math., 29 (1975), 181-202. doi: 10.1007/BF01389848.

[4]

D. Dolgopyat, Decay of correlations in Anosov flows, Ann. Math., 147 (1998), 357-390. doi: 10.2307/121012.

[5]

J. M. Hannay and A. M. Ozorio de Almeida, Periodic orbits and a correlation function for the semiclassical density of states, J. Phys. A, 17 (1984), 3429-3440. doi: 10.1088/0305-4470/17/18/013.

[6]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge Univ. Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.

[7]

A. Katsuda and T. Sunada, Closed orbits in homology class, Publ. Math. IHES, 71 (1990), 5-32.

[8]

S. Lalley, Distribution of period orbits of symbolic and Axiom A flows, Adv. Appl. Math., 8 (1987), 154-193. doi: 10.1016/0196-8858(87)90012-1.

[9]

F. Naud, Expanding maps on Cantor sets and analytic continuation of zeta function, Ann. Sci. Ec. Norm. Sup., 38 (2005), 116-153. doi: 10.1016/j.ansens.2004.11.002.

[10]

W. Parry, Synchronization of canonical measures for hyperbolic attractors, Comm. Math. Phys., 106 (1986), 267-275. doi: 10.1007/BF01454975.

[11]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188, (1990).

[12]

V. Petkov and L. Stoyanov, Sharp large deviations for some hyperbolic systems, Erg. Th. & Dyn. Sys., 35 (1) (2015), 249-273. doi: 10.1017/etds.2013.48.

[13]

V. Petkov and L. Stoyanov, Ruelle operators with two parameters and applications, C. R. Acad. Sci. Paris, Ser. I, 353 (7) (2015), 595-599. doi: 10.1016/j.crma.2015.04.005.

[14]

M. Pollicott, On the rate of mixing of Axiom A flows, Invent. Math., 81 (1985), 413-426. doi: 10.1007/BF01388579.

[15]

M. Pollicott, A note on exponential mixing for Gibbs measures and counting weighted periodic orbits for geodesic flows, Preprint, 2014.

[16]

M. Pollicott and R. Sharp, Exponential error terms for growth functions on negatively curved surfaces, Amer. J. Math., 120 (1998), 1019-1042. doi: 10.1353/ajm.1998.0041.

[17]

M. Pollicott and R. Sharp, Large deviations, fluctuations and shrinking intervals, Comm. Math. Phys., 290 (2009), 321-324. doi: 10.1007/s00220-008-0725-9.

[18]

M. Pollicott and R. Sharp, On the Hannay-Ozorio de Almeida sum formula, Dynamics, games and science. II, 575-590, Springer Proc. Math., 2, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-14788-3_41.

[19]

D. Ruelle, An extension of the theory of Fredholm determinants, Publ. Math. IHES, 72 (1990), 175-193.

[20]

L. Stoyanov, Spectrum of the Ruelle operator and exponential decay of correlations for open billiard flows, Amer. J. Math., 123 (2001), 715-759. doi: 10.1353/ajm.2001.0029.

[21]

L. Stoyanov, Spectra of Ruelle transfer operators for Axiom A flows, Nonlinearity, 24 (2011), 1089-1120. doi: 10.1088/0951-7715/24/4/005.

[22]

L. Stoyanov, Pinching conditions, linearization and regularity of Axiom A flows, Discr. Cont. Dyn. Sys. A, 33 (2013), 391-412. doi: 10.3934/dcds.2013.33.391.

[23]

S. Waddington, Large deviations for Anosov flows, Ann. Inst. H. Poincaré, Analyse non-linéaire, 13 (1996), 445-484.

[24]

P. Wright, Ruelle's lemma and Ruelle zeta functions, Asymptotic Analysis, 80 (2012), 223-236.

show all references

References:
[1]

R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lect. Notes in Maths. 470, Springer-Verlag, Berlin, 1975.

[2]

R. Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math., 95 (1973), 429-460. doi: 10.2307/2373793.

[3]

R. Bowen and D. Ruelle, The ergodic theory of Axiom A flows, Invent. Math., 29 (1975), 181-202. doi: 10.1007/BF01389848.

[4]

D. Dolgopyat, Decay of correlations in Anosov flows, Ann. Math., 147 (1998), 357-390. doi: 10.2307/121012.

[5]

J. M. Hannay and A. M. Ozorio de Almeida, Periodic orbits and a correlation function for the semiclassical density of states, J. Phys. A, 17 (1984), 3429-3440. doi: 10.1088/0305-4470/17/18/013.

[6]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge Univ. Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.

[7]

A. Katsuda and T. Sunada, Closed orbits in homology class, Publ. Math. IHES, 71 (1990), 5-32.

[8]

S. Lalley, Distribution of period orbits of symbolic and Axiom A flows, Adv. Appl. Math., 8 (1987), 154-193. doi: 10.1016/0196-8858(87)90012-1.

[9]

F. Naud, Expanding maps on Cantor sets and analytic continuation of zeta function, Ann. Sci. Ec. Norm. Sup., 38 (2005), 116-153. doi: 10.1016/j.ansens.2004.11.002.

[10]

W. Parry, Synchronization of canonical measures for hyperbolic attractors, Comm. Math. Phys., 106 (1986), 267-275. doi: 10.1007/BF01454975.

[11]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188, (1990).

[12]

V. Petkov and L. Stoyanov, Sharp large deviations for some hyperbolic systems, Erg. Th. & Dyn. Sys., 35 (1) (2015), 249-273. doi: 10.1017/etds.2013.48.

[13]

V. Petkov and L. Stoyanov, Ruelle operators with two parameters and applications, C. R. Acad. Sci. Paris, Ser. I, 353 (7) (2015), 595-599. doi: 10.1016/j.crma.2015.04.005.

[14]

M. Pollicott, On the rate of mixing of Axiom A flows, Invent. Math., 81 (1985), 413-426. doi: 10.1007/BF01388579.

[15]

M. Pollicott, A note on exponential mixing for Gibbs measures and counting weighted periodic orbits for geodesic flows, Preprint, 2014.

[16]

M. Pollicott and R. Sharp, Exponential error terms for growth functions on negatively curved surfaces, Amer. J. Math., 120 (1998), 1019-1042. doi: 10.1353/ajm.1998.0041.

[17]

M. Pollicott and R. Sharp, Large deviations, fluctuations and shrinking intervals, Comm. Math. Phys., 290 (2009), 321-324. doi: 10.1007/s00220-008-0725-9.

[18]

M. Pollicott and R. Sharp, On the Hannay-Ozorio de Almeida sum formula, Dynamics, games and science. II, 575-590, Springer Proc. Math., 2, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-14788-3_41.

[19]

D. Ruelle, An extension of the theory of Fredholm determinants, Publ. Math. IHES, 72 (1990), 175-193.

[20]

L. Stoyanov, Spectrum of the Ruelle operator and exponential decay of correlations for open billiard flows, Amer. J. Math., 123 (2001), 715-759. doi: 10.1353/ajm.2001.0029.

[21]

L. Stoyanov, Spectra of Ruelle transfer operators for Axiom A flows, Nonlinearity, 24 (2011), 1089-1120. doi: 10.1088/0951-7715/24/4/005.

[22]

L. Stoyanov, Pinching conditions, linearization and regularity of Axiom A flows, Discr. Cont. Dyn. Sys. A, 33 (2013), 391-412. doi: 10.3934/dcds.2013.33.391.

[23]

S. Waddington, Large deviations for Anosov flows, Ann. Inst. H. Poincaré, Analyse non-linéaire, 13 (1996), 445-484.

[24]

P. Wright, Ruelle's lemma and Ruelle zeta functions, Asymptotic Analysis, 80 (2012), 223-236.

[1]

J. William Hoffman. Remarks on the zeta function of a graph. Conference Publications, 2003, 2003 (Special) : 413-422. doi: 10.3934/proc.2003.2003.413

[2]

Luc Robbiano. Counting function for interior transmission eigenvalues. Mathematical Control and Related Fields, 2016, 6 (1) : 167-183. doi: 10.3934/mcrf.2016.6.167

[3]

Katsukuni Nakagawa. Compactness of transfer operators and spectral representation of Ruelle zeta functions for super-continuous functions. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6331-6350. doi: 10.3934/dcds.2020282

[4]

Harry L. Johnson, David Russell. Transfer function approach to output specification in certain linear distributed parameter systems. Conference Publications, 2003, 2003 (Special) : 449-458. doi: 10.3934/proc.2003.2003.449

[5]

Frédéric Naud. The Ruelle spectrum of generic transfer operators. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2521-2531. doi: 10.3934/dcds.2012.32.2521

[6]

Sanyi Tang, Wenhong Pang. On the continuity of the function describing the times of meeting impulsive set and its application. Mathematical Biosciences & Engineering, 2017, 14 (5&6) : 1399-1406. doi: 10.3934/mbe.2017072

[7]

Peter Giesl. Construction of a global Lyapunov function using radial basis functions with a single operator. Discrete and Continuous Dynamical Systems - B, 2007, 7 (1) : 101-124. doi: 10.3934/dcdsb.2007.7.101

[8]

Patricia Domínguez, Peter Makienko, Guillermo Sienra. Ruelle operator and transcendental entire maps. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 773-789. doi: 10.3934/dcds.2005.12.773

[9]

Mohammed Abdulrazaq Kahya, Suhaib Abduljabbar Altamir, Zakariya Yahya Algamal. Improving whale optimization algorithm for feature selection with a time-varying transfer function. Numerical Algebra, Control and Optimization, 2021, 11 (1) : 87-98. doi: 10.3934/naco.2020017

[10]

Jose S. Cánovas, Antonio Falcó. The set of periods for a class of skew-products. Discrete and Continuous Dynamical Systems, 2000, 6 (4) : 893-900. doi: 10.3934/dcds.2000.6.893

[11]

Lluís Alsedà, Sylvie Ruette. On the set of periods of sigma maps of degree 1. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 4683-4734. doi: 10.3934/dcds.2015.35.4683

[12]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems and Imaging, 2021, 15 (2) : 315-338. doi: 10.3934/ipi.2020070

[13]

Robert Baier, Thuy T. T. Le. Construction of the minimum time function for linear systems via higher-order set-valued methods. Mathematical Control and Related Fields, 2019, 9 (2) : 223-255. doi: 10.3934/mcrf.2019012

[14]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[15]

Saima Rashid, Fahd Jarad, Zakia Hammouch. Some new bounds analogous to generalized proportional fractional integral operator with respect to another function. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3703-3718. doi: 10.3934/dcdss.2021020

[16]

Andi Kivinukk, Anna Saksa. On Rogosinski-type approximation processes in Banach space using the framework of the cosine operator function. Mathematical Foundations of Computing, 2022, 5 (3) : 197-218. doi: 10.3934/mfc.2021030

[17]

David Hoff. Pointwise bounds for the Green's function for the Neumann-Laplace operator in $ \text{R}^3 $. Kinetic and Related Models, 2022, 15 (4) : 535-550. doi: 10.3934/krm.2021037

[18]

Dieter Mayer, Tobias Mühlenbruch, Fredrik Strömberg. The transfer operator for the Hecke triangle groups. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2453-2484. doi: 10.3934/dcds.2012.32.2453

[19]

Yuri Latushkin, Alim Sukhtayev. The Evans function and the Weyl-Titchmarsh function. Discrete and Continuous Dynamical Systems - S, 2012, 5 (5) : 939-970. doi: 10.3934/dcdss.2012.5.939

[20]

Wouter Huberts, E. Marielle H. Bosboom, Frans N. van de Vosse. A lumped model for blood flow and pressure in the systemic arteries based on an approximate velocity profile function. Mathematical Biosciences & Engineering, 2009, 6 (1) : 27-40. doi: 10.3934/mbe.2009.6.27

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (79)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]